Alert archive / Michigan / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 46, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 8, 2025, 5:03 AM EDT for Chippewa County, Mackinac County, Michigan. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2025, 5:03 AM EDT (09:03 UTC)
- Expired
- Aug 8, 2025, 5:45 AM EDT
- In force
- 42 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Chippewa County, MI, Mackinac County, MI
The radar
The NCL Michigan radar (KAPX), 149 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 9.1 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
876
WUUS53 KAPX 080903
SVRAPX
MIC033-097-080945-
/O.NEW.KAPX.SV.W.0046.250808T0903Z-250808T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gaylord MI
503 AM EDT Fri Aug 8 2025
The National Weather Service in Gaylord has issued a
* Severe Thunderstorm Warning for...
West central Chippewa County in eastern Upper Michigan...
North central Mackinac County in eastern Upper Michigan...
* Until 545 AM EDT.
* At 503 AM EDT, a severe thunderstorm was located near Hulbert, or
18 miles east of Newberry, moving southeast at 10 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
west central Chippewa and north central Mackinac Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4614 8481 4603 8517 4625 8525 4625 8524
4634 8524 4640 8504
TIME...MOT...LOC 0903Z 337DEG 10KT 4630 8512
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
SJC2 follow-up statements
056
WWUS53 KAPX 080927
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
527 AM EDT Fri Aug 8 2025
MIC033-097-080945-
/O.CON.KAPX.SV.W.0046.000000T0000Z-250808T0945Z/
Chippewa MI-Mackinac MI-
527 AM EDT Fri Aug 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EDT
FOR WEST CENTRAL CHIPPEWA AND NORTH CENTRAL MACKINAC COUNTIES...
At 526 AM EDT, a severe thunderstorm was located near Trout Lake, or
21 miles east of Newberry, moving southeast at 10 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Trout Lake, Epoufette, Fibre, and East Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4614 8481 4603 8517 4625 8525 4625 8524
4630 8522 4633 8499
TIME...MOT...LOC 0926Z 337DEG 10KT 4624 8508
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
SJC623
WWUS53 KAPX 080941
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
541 AM EDT Fri Aug 8 2025
MIC033-097-080950-
/O.EXP.KAPX.SV.W.0046.000000T0000Z-250808T0945Z/
Chippewa MI-Mackinac MI-
541 AM EDT Fri Aug 8 2025
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHIPPEWA AND
NORTH CENTRAL MACKINAC COUNTIES WILL EXPIRE AT 545 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, hail up
to nickel size is still possible with this thunderstorm.
&&
LAT...LON 4614 8481 4603 8517 4625 8525 4625 8524
4630 8522 4633 8499
TIME...MOT...LOC 0940Z 337DEG 10KT 4622 8507
$$
SJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:16 AM EDT, 1 hour 47 minutes earlier. Its key messages:
- -Continued scattered showers and storms expected today. One or two stronger storms reaming possible this afternoon/evening I-75 and east. -Near record breaking heat today and Saturday. Highs expected to reach low 90s for most locations along with high humidity. -Period shower and storm chances this week followed by more widespread rainfall this Sunday and Monday.
Area forecast discussion, Aug 8, 3:16 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 316 AM EDT Fri Aug 8 2025 .KEY MESSAGES... -Continued scattered showers and storms expected today. One or two stronger storms reaming possible this afternoon/evening I-75 and east. -Near record breaking heat today and Saturday. Highs expected to reach low 90s for most locations along with high humidity. -Period shower and storm chances this week followed by more widespread rainfall this Sunday and Monday. && .SHORT TERM /THROUGH TONIGHT/... Issued at 315 AM EDT Fri Aug 8 2025 Pattern Synopsis...Midlevel heights expected to continue to rise today as shortwave ridging centers itself over the Great Lakes region. Surface southerly flow will carry a warm and moist air mass from the gulf. Most noticeable feature for the next few days will be near record breaking heat with continued rounds of isolated showers and storms. Slight downsloping will make the locations of the high heat "winners" to be Traverse City along with northeast parts of northern lower as localized areas may reach the 92-95 degree range. Instability builds in the afternoon carrying chances of showers and storms through the short term. Forecast Details... Today...While the continuation of isolated to scattered showers and storms remains the main concern in terms of impactful weather, the entire CWA will be dealing with high heat and humidity. Diurnal heating processes will push the entire region to near 90 degree temperatures. A few showers and storms will be tracking across easter upper around 12Z this morning due to a disheveled MCS currently over Lake Superior. The after a brief quiet period this morning to early afternoon, instability builds to continue this pattern of convective driven showers. Most locations will remain dry, but best probabilities of active weather will be I-75 and eastward. Most showers are expected to be quick lived and short, but low shear and high CAPE conditions will lead to one or two possible severe storms with the main concern being hail or downdraft winds. Tonight... Storms driven by daytime heating should start to taper off around 2Z tonight. Additional chances of precipitation will continue overnight as another dissipating system makes a run across the upper peninsula. Areas below the bridge remain mainly dry with overnight lows near 70 degrees due the high dew points from the Gulf. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Issued at 315 AM EDT Fri Aug 8 2025 Heat and moisture from the Gulf of America will continue to impact the Great Lakes region this Saturday as the center of the ridge axis builds over the region. 850mb temperatures in the mid 60s will deliver temperatures in the low to mid 90s across northern lower and eastern upper. Additional low to medium probabilities of precipitation continue this Saturday as afternoon instability likely continues the same pattern showers and storms bubbling up along. Midlevel shortwave troughing currently over the Canadian rockies will make a run to Ontario this weekend. Surface low pressure will make its way across Canada with an attached cold front returning widespread showers and storms. Increasing potential for more active convection associated with the frontal passage on Sunday. Guidance is hinting at a slow moving boundary with plenty of energy for localized heavy rainfall. SPC has marked part of the CWA with a marginal risk for severe weather along with WPC highlighting Michigan with a MRGL risk of excessive rain this Sunday and Monday. Too early to pinpoint potential impacts or locations of severity but we will continue to monitor this frontal passage. Condtions turn more dry by midweek as cool dry Canadian air settles in and returns highs around 80 to the Great Lakes state by midweek. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 127 AM EDT Fri Aug 8 2025 Some IFR/MVFR VSBYs possible in fog tonight through sunrise, primarily at MBL/PLN/APN -- although lower than desired confidence given some semblance of high cloud may prevent this. Otherwise, cu field develops Friday midday/afternoon with additional scattered thunderstorms possible mid-afternoon through mid-evening...primarily at APN. Light south to south- southwest winds through the period. && .APX WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && SHORT TERM...SJC LONG TERM...SJC AVIATION...MJG
Hazardous weather outlook, Aug 8, 4:03 AM EDT, 1 hour before
Hazardous Weather Outlook National Weather Service Gaylord MI 403 AM EDT Fri Aug 8 2025 MIZ016>018-020>036-041-042-086>088-095>099-090815- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 403 AM EDT Fri Aug 8 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. Scattered thunderstorms can be expected today across northern lower and eastern upper. Any stronger storms may be capable of producing strong gusty winds or hail, especially for areas near and east of I-75. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered thunderstorms are possible this Saturday and Sunday. Most storms are expected to remain small and short lived but one or two stronger/severe storms cannot be ruled out at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-090815- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 403 AM EDT Fri Aug 8 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. Isolated thunderstorms are expected across northern Michigan into early evening. Most, if not all, should remain inland away from the coasts. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered thunderstorms are possible Friday and again at times over the weekend into the start of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
In the hours before
Special weather statement, Aug 8, 3:10 AM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Gaylord MI
310 AM EDT Fri Aug 8 2025
MIZ086-080745-
Western Chippewa MI-
310 AM EDT Fri Aug 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHIPPEWA COUNTY
THROUGH 345 AM EDT...
At 310 AM EDT, Doppler radar was tracking a strong thunderstorm near
Whitefish Point, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Paradise and Whitefish Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4676 8490 4670 8497 4667 8498 4657 8498
4656 8493 4653 8495 4665 8524 4676 8523
4676 8504 4677 8500 4677 8490
TIME...MOT...LOC 0710Z 296DEG 19KT 4671 8511
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MGSpecial weather statement, Aug 8, 4:16 AM EDT, 47 minutes before
Special Weather Statement National Weather Service Gaylord MI 416 AM EDT Fri Aug 8 2025 MIZ086-080845- Western Chippewa MI- 416 AM EDT Fri Aug 8 2025 ...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CHIPPEWA COUNTY THROUGH 445 AM EDT... At 416 AM EDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Lower Tahquamenon Falls State Park, or 9 miles southwest of Paradise, moving south at 15 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Hulbert, Mackinaw Lake, and Platt Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4662 8504 4640 8490 4633 8524 4658 8524 TIME...MOT...LOC 0816Z 344DEG 12KT 4652 8514 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH SJC
Special weather statement, Aug 8, 4:48 AM EDT, 15 minutes before
Special Weather Statement
National Weather Service Gaylord MI
448 AM EDT Fri Aug 8 2025
MIZ086-096-080915-
Western Chippewa MI-Eastern Mackinac MI-
448 AM EDT Fri Aug 8 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CHIPPEWA AND NORTH
CENTRAL MACKINAC COUNTIES THROUGH 515 AM EDT...
At 448 AM EDT, Doppler radar was tracking a strong thunderstorm over
Eckerman, or 20 miles south of Paradise, moving south at 25 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Trout Lake, Hulbert, Fibre, East Lake, Strongs, and Eckerman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4613 8474 4604 8511 4625 8511 4625 8517
4637 8521 4643 8497
TIME...MOT...LOC 0848Z 340DEG 20KT 4634 8506
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
SJCThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:15 PM EDT | Special Weather Statement | APX | Alpena | 30 min |
| Aug 7, 8:21 PM EDT | Special Marine Warning | APX | 39 min | |
| Aug 7, 8:28 PM EDT | Severe Thunderstorm Warning | APX | Alpena | 17 min |
| Aug 7, 8:41 PM EDT | Special Weather Statement | APX | Alpena | 34 min |
| Aug 7, 8:47 PM EDT | Severe Thunderstorm Warning | APX | Alcona | 43 min |
| Aug 7, 9:07 PM EDT | Flash Flood Warning | APX | Alcona | 4 hr |
| Aug 7, 9:49 PM EDT | Special Weather Statement | APX | Oscoda | 26 min |
| Aug 7, 10:11 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Oscoda | 49 min |
| Aug 8, 3:10 AM EDT | Special Weather Statement | APX | Luce | 35 min |
| Aug 8, 3:18 AM EDT | Special Marine Warning | APX | 42 min | |
| Aug 8, 3:48 AM EDT | Flash Flood Warning | APX | Chippewa | 3 hr |
| Aug 8, 4:16 AM EDT | Special Weather Statement | APX | Luce | 29 min |
| Aug 8, 4:40 AM EDT | Areal Flood Advisory | APX | Chippewa | 2 hr |
| Aug 8, 4:48 AM EDT | Special Weather Statement | APX | Mackinac | 27 min |
| Aug 8, 5:55 AM EDT | Special Weather Statement | APX | Mackinac | 35 min |
| Aug 8, 7:56 AM EDT | Special Weather Statement | APX | Oscoda | 49 min |
| Aug 8, 8:03 AM EDT | Special Marine Warning | APX | 42 min | |
| Aug 8, 9:29 AM EDT | Special Marine Warning | APX | 61 min | |
| Aug 8, 10:24 AM EDT | Special Marine Warning | APX | 66 min | |
| Aug 8, 2:18 PM EDT | Special Marine Warning | APX | 31 min | |
| Aug 8, 3:06 PM EDT | Special Weather Statement | APX | Montmorency | 39 min |
| Aug 8, 3:18 PM EDT | Special Weather Statement | APX | Oscoda | 42 min |
| Aug 8, 3:32 PM EDT | Special Weather Statement | APX | Presque Isle | 43 min |
| Aug 8, 3:43 PM EDT | Special Weather Statement | APX | Alpena | 77 min |
| Aug 8, 3:57 PM EDT | Special Marine Warning | APX | 35 min | |
| Aug 8, 4:00 PM EDT | Special Weather Statement | APX | Alpena | 45 min |
| Aug 8, 4:38 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Alpena | 22 min |
| Aug 8, 5:46 PM EDT | Special Weather Statement | APX | Ogemaw | 29 min |
| Aug 8, 5:57 PM EDT | Severe Thunderstorm Warning | APX | Ogemaw, Oscoda | 33 min |
| Aug 8, 6:30 PM EDT | Severe Thunderstorm Warning | APX | Ogemaw, Oscoda | 30 min |
| Aug 8, 6:46 PM EDT | Severe Thunderstorm Warning | APX | Ogemaw | 44 min |
| Aug 8, 6:52 PM EDT | Areal Flood Advisory | APX | Alcona, Iosco, Ogemaw, Oscoda | 2 hr |
| Aug 8, 7:26 PM EDT | Severe Thunderstorm Warning | APX | Ogemaw | 34 min |
| Aug 8, 7:56 PM EDT | Severe Thunderstorm Warning | APX | Ogemaw | 49 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.